MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE S/T 21X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE S/T 21X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305895
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle eclipse s/t 21x1-1/2 rb tw had foreign matter.The following information was provided by the initial reporter: we¿ve recently come across a dirty cannula that was stored in one of our theatres before use.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305895 and lot number 2411011.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, five (5) picture samples and the affected physical sample were returned for evaluation by our quality team.Unfortunately, the physical sample could not be located upon the noted delivery.A thorough analysis was completed using the pictures provided.If the physical sample is found, additional investigation findings may be updated.The picture samples show an eclipse needle with black spots.The black spots were identified as embedded contamination.The embedded particles could have been produced during the injection machine process.Due to the high working temperatures, different gases are produced inside of the molds.During normal production, these gases are expelled through conduits outside of the mold cavity.In this case, due to some unusual circumstance, the gases were not expelled correcting causing burnt pieces to occur within the mold cavity (the black spots).We would like to inform you that this is a cosmetic defect only with no health risk as the plastic pieces are embedded without the possibility of detachment.Based on the preventive measures in place, we believe the probability of this defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEEDLE ECLIPSE S/T 21X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21351540
Report Number3002682307-2025-00015
Device Sequence Number21072750
Product Code FMI
UDI-Device Identifier00382903058952
UDI-Public(01)00382903058952(11)241031(17)291031(10)2411011
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305895
Device Lot Number2411011
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown